There’s been another shift in my well-being. It is often said that recovery is not linear and I’m proof of that. I’ve had a small downturn, but I don’t expect it to last and right now I already still feel better than I did for the last year in any case.
I had fifteen days in a row of feeling good before this little twist. For over a year I was not able to feel safe driving and therefore rarely went anywhere as a result of the chronic fatigue caused by the psychiatric drug withdrawal. On the rare occasions I did get out I had to sit down every fifteen minutes. I was often, the last six months completely bed bound and sometimes did not even have the strength to hold a phone to my ear.
Now I recently had fifteen days of well-being following three months of slow but steady improvement, starting to sleep again, being able to drive, being out up to 6 hours a day, taking an hour and a half yoga class and only taking one two minute break, doing the initial legwork for purchasing a new home, and much much more. I sleep well every night. And I’m continually tapering at a pace that was unheard of before I found my doc. This period has been one of slowly feeling better and better and having more and more frequent intermittent good days which ultimately led up to the 15 days of wonder.
In any case those 15 days came to an end about 4 days ago after an energy medicine treatment. Strangely enough, once again, after an intense energy healing session I basically got really sick. The reason, according to my doctor is that I’ve had a healing crisis—this has now happened every time I have intensive energy healing—but it was most dramatic this time as I was so phenomenally well.
The drugs have become toxic as my body healed extremely quickly in response to the energy medicine. The toxicity response manifested in about twenty-four hours with my becoming seriously suicidal. I asked my husband to hide all the knives. All my ideation involved knives. I’ve never actually felt unsafe in that way before, ever. We called my doctor in the morning and she told me to make two tapers that evening .05 mg of Risperdal and 2.5 mg of Lamictal. I was at that point on .38 mg Risperdal and 87.5 mg of Lamictal. By the end of the day I was fine and after making the tapers, the next day I was back to feeling wonderful for another 24 hours. Unfortunately the next day and yesterday and today I’ve not felt well—but it’s not been a mood problem and it’s not been terribly dramatic. I’ve simply felt drugged out of my mind. Called my doc again today and she is tapering me again tonight. She was expecting that I might need to speed up the withdrawal and even though I paid a price by feeling sick, the speed in which I’m able to withdraw is exciting. I actually see an end in sight.
This way of withdrawing—that is, very quickly and often—is unheard of in withdrawal circles and I don’t recommend it for someone who is not getting the individualized treatment I’m getting with all the supplements and especially the energy healing which strangely makes the meds go radically toxic on me. What other psychiatrist would tell me to taper off my meds when extremely suicidal!! And what psychiatrist would believe that going off meds is what actuallty helps the suicidality to go away. I’m quite sure most psychiatric treatment exacerbates suicidality, I’ve seen it again and again in my professional life though it wasn’t registering at the time and unfortunately it virtually never does register with mental health professionals. Certainly spending time in a hospital will cause one to become more suicidal let alone the meds that cause akithisia and other disturbing symptoms that can prompt dangerous and fatal behavior. I was free and clear of all suicidal thinking and all depression with a med cut in a matter of hours.
In general, without the additional supports I’m getting one should not taper more than every couple of weeks and often several weeks at no more than 5 or 10 percent of current dose and also be eating well and at least be taking a solid regime of supplements. I hope some day the process I’m going through can be studied and copied by hundreds, or—why not dream big—thousands of doctors.
What I’m doing with my doc flies in the face of all I’ve been taught about withdrawal—especially since I’m, in general, also doing better than I have the entire time I’ve been tapering. I need to taper again tonight because I feel so drugged-out and tired and then I have an appointment with my doc tomorrow so she will ascertain whether I should do even more.
I feel like crap again today, but it’s mostly PMS and relatively normal crappiness—along with the drugged out feeling from the toxicity and that is why she is suggesting a taper this evening. I don’t feel like driving is a good idea today either. I sleep well all the time now too. It’s so so strange.
On another note very significant note, adding to stress and emotional difficulties, but not freaking me out beyond what is normal and expected, my mother-in-law is dying. Now as I write this I am being over-come with sadness. A sweet woman who has slowly been decompensating with Alzheimers is now in the final stages. My husband will be leaving on Thursday to go to his home country and hopefully get to see his mother before she dies. I really wish I could go but there are too many responsibilities here now.
I’m left with the care of our current home—managing the painter here as well as finishing the closing of our new home. I’ve got power-of-attorney for my husband so I can do all the signing and may be doing it all on my own. There is still some negotiating to be done, I certainly hope my husband will be here for that. The negotiations have a deadline of Wednesday and he will probably be leaving Thursday. As emotionally difficult as this all is, I feel confident I can handle it. I will not get any energy work for the duration of the time he is gone so as not to enter a healing crisis again. I certainly wouldn’t want to be alone for that. I expect to be feeling well as soon as my period comes and goes. It’s due Tuesday or Wednesday.
Unfortunately I am faced with the pain of endometriosis again when my period comes which is starting to hang over my head more and more each month. I’m talking to my doc about the possibility of a third surgery for the endometriosis tomorrow as well. The pain is just awful. I don’t know if it’s a good idea to go under anesthesia and take antibiotics while I’m withdrawing. Anesthesia could conceivably really mess with my chemically hyper-sensitive body and thus throw off my withdrawals. Antibiotics too could seriously mess with my gut when it’s of utmost importance that I have a healthy gut to absorb all my nutrients that are allowing for this marvelous healing to occur.
Whew! Lots of stuff on my plate!
I have to do all the packing while he’s gone too!! Ugh!